Hail, Laramie
- When
- July 11, 4:58 PM MST to 5:03 PM MST
- Where
- Laramie County, 15 mi NNE of Cheyenne
- Measured
- 1.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.333, -104.700
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 11, 1:00 PM MST, 3 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 200 PM MDT FRI JUL 11 2003 .SHORT TERM...NORTHWEST FLOW WILL CONTINUE ALOFT OVER THE CWA TONIGHT AND SATURDAY AS UPPER HIGH BUILDS OVER THE FOUR CORNERS. A WEAK WAVE WILL MOVE ACROSS THE FORECAST AREA SATURDAY. AT THE SURFACE...EASTERLY WINDS WILL OCCUR ACROSS MUCH OF THE AREA TONIGHT AS SURFACE HIGH MOVES INTO THE NORTHERN PLAINS. ON SATURDAY...THE SURFACE WINDS WILL BECOME SOUTHERLY...EAST OF THE MOUNTAINS. LOW AND MID LEVEL MOISTURE WILL INCREASE THIS EVENING AND TONIGHT ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE WITH THE EASTERLY WINDS...BUT AIRMASS WILL DRY OUT DURING THE DAY SATURDAY. LIS WILL BE 0 TO -3 LATE THIS AFTERNOON AND EVENING ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE. WILL MENTION ISOLATED SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST WYOMING THIS EVENING...WITH SCATTERED SHOWERS AND THUNDERSTORMS IN THE PANHANDLE. WITH THE COOLER TEMPERATURES TODAY...AND LACK OF A SIGNIFICANT TRIGGER...DO NOT BELIEVE ANY OF THE STORMS WILL BE SEVERE. TEMPERATURES WILL BE WARMER ON SATURDAY...AND THEREFORE...AIRMASS WILL BECOME MORE UNSTABLE. HOWEVER...MOISTURE DECREASES...SO WENT WITH ISOLATED SHOWERS AND THUNDERSTORMS AGAIN FOR SATURDAY AFTERNOON...MAINLY EAST OF THE MOUNTAINS. .LONG TERM...THE AIRMASS DRIES OUT SATURDAY AND SUNDAY AS THE UPPER RIDGE REBUILDS OVER THE GREAT BASIN. WITH THE UPPER RIDGE SLIGHTLY FURTHER WEST THE FIRST HALF OF NEXT WEEK...EXPECT TEMPERATURES TO RANGE NEAR NORMAL THROUGH WEDNESDAY. LIMITED LOW LEVEL MOISTURE WILL BE AVAILABLE FROM TUESDAY THROUGH FRIDAY...ENOUGH TO PRODUCE SCATTERED THUNDERSTORMS MOST AFTERNOONS AND EVENINGS EAST OF THE DIVIDE...ESPECIALLY WHEN SUPPORTED BY WEAK UPPER LEVEL VORT CENTERS. THE BEST CHANCE FOR RAIN WOULD APPEAR TO BE TUESDAY EVENING AND NIGHT. THE UPPER RIDGE SHIFTS EAST THURSDAY BRINGING ABOVE NORMAL TEMPERATURES BACK INTO THE CWA THURSDAY AND FRIDAY WITH SCATTERED THUNDERSTORMS POSSIBLE BOTH AFTERNOONS AND INTO THE EVENING HOURS. .CYS... WY...NONE. NE...NONE. KMD/DCC
NEZ001>003-019>021-054-055-WYZ059>070-121100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1013 AM MDT FRI JUL 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT EASTERLY...UPSLOPE SURFACE WINDS WILL POOL MOISTURE ALONG THE SOUTHEAST WYOMING MOUNTAINS TODAY. SLIGHT INSTABILITY WILL DEVELOP OVER THE SOUTHEAST WYOMING PLAINS AND SOUTHERN NEBRASKA PANHANDLE THIS AFTERNOON. A FEW THUNDERSTORMS WILL LIKELY DEVELOP IN THIS AREA...BUT DUE TO WARM TEMPERATURES ALOFT...THE STORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SOME MOISTURE AND INSTABILITY WILL LINGER IN SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE SATURDAY. MORE WIDELY SCATTERED LATE DAY THUNDERSTORMS ARE EXPECTED. DRY WEATHER WILL RETURN SUNDAY AND GENERALLY PERSIST THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IN NOT ANTICIPATED LATE THIS AFTERNOON AND EVENING. COX/KMD
The Cheyenne radar (KCYS), 22 km away, was scanning. The volume nearest the first event began at 23:55 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368833.